MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-20
Medical Device Problem Codes Retraction Problem (1536); Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2026
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that there was failure to open of the pipeline devices.The patient was undergoing surgery for aneurysm flow-diverting stent implantation procedure as treatment of a fusiform, unruptured right c6 segment aneurysm with a max diameter of 3.2 mm and a 4 mm neck diameter.The landing zone was 3.6 mm distally and 4.9 mm proximally.It was noted the patient's vessel tortuosity was severe.The access vessel was the femoral artery with a vessel diameter of 5.6 mm.Dual antiplatelet therapy (dapt) was administered, platelet reactivity units (pru) level was normal.The angiographic result post procedure was right c6 segment aneurysm.Since the target lesion was a right c6 aneurysm, under neuro guidewire guidance, the phenom 27 microcatheter was advanced along the guidewire and placed toward the distal vessels of the m2 segment of the middle cerebral artery.After the phenom 27 microcatheter was positioned in the middle cerebral artery, the operator advanced the flow-diverting stent ped2-500-20 to the middle cerebral artery and began deployment.At that time, it was noted that approximately two-thirds of the ped2-500-20 stent had already been deployed, and the tip end of the flow-diverting stent failed to open.The operator attempted to retrieve the flow-diverting stent ped2-500-20 and reposition it for redeployment; however, during withdrawal of the phenom 27 microcatheter, the ped2-500-20 stent still failed to open.Despite multiple attempts with flow-diverting stent ped2-500-20, the issue could not be resolved.The operator observed that the ped2-500-20 stent could not be opened, and repeated retrieval attempts revealed a fish-mouth¿like deformation at the tip end of the flow-diverting stent ped2-500-20.The operator then used the phenom 27 microcatheter to retrieve the flow-diverting stent ped2-500-20 into the microcatheter, at which point the phenom 27 microcatheter was also found to be no longer usable.Therefore, a new ph enom 27 microcatheter and a new flow-diverting stent ped2-475-18 were used instead.Under neuro guidewire guidance, the phenom 27 microcatheter was advanced to the middle cerebral artery for positioning, and the ped2-475-18 flow-diverting stent was deployed.During withdrawal of the phenom 27 microcatheter, it was observed that the tip end of the flow-diverting stent ped2-475-18 still failed to open.After several attempts, the flow-diverting stent still could not be opened.As described above, despite multiple attempts by the operator, the stent failed to open and the issue could not be resolved.At this point, the operator decided to recover the flow-diverting stent ped2-475-18 and replace it with a new flow-diverting stent ped2-475-25.The phenom 27 microcatheter was again advanced to the middle cerebral artery for positioning, and the flow-diverting stent ped2-475-25 was deployed.At this point, the flow-diverting stent ped2-475-25 was successfully opened, and the procedure was completed successfully.Angiography performed by the operator showed that the tip end of the flow-diverting stent ped2-475-25 was fully opened with good wall apposition, and the procedure was completed successfully.The catheter was flushed as indicated in the ifu.The device and any accessories were prepared as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.The pipeline was used for an approved (on-label) indication.
 
Additional Manufacturer Narrative
Continuation of d10: product id fg15150-0615-1s (lot: 231549531); product type: implant date n/a; explant date n/a; product id ped2-475-18 (d053779); product type: implant date; explant date.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received.The report that the phenom 27 microcatheter was no longer usable means that the stent could not be retrieved into the phenom microcatheter and became stuck.No causes or contributing factors for the event were identified.The pipeline was not placed in a vessel bend when it failed to open.Repeated attempts were made to open the pipeline by retrieving and redeploying the device.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24484377
Report Number2029214-2026-00328
Device Sequence Number12012789
Product Code OUT
UDI-Device Identifier00763000284725
UDI-Public(01)00763000284725(17)280624(10)D047574
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-500-20
Device Catalogue NumberPED2-500-20
Device Lot NumberD047574
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2026
Supplement Date Received by Manufacturer03/05/2026
04/17/2026
Initial Report FDA Received Date03/02/2026
Supplement Report FDA Received Date03/30/2026
05/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient Age65 YR
Patient SexMale